Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Vascular Surgery

Excessive bruising

07/13/2006

Question:

I`m responding to the question about excessive bruising. I am 56 yrs. old and have Heart valve disease. I have had two open hear surgeries. The first to repair my Mitral valve, second to repace it with a mechanical valve. I also have a pacemaker. I`m on many medications including warfarin. But lately I have been finding more than usual bruises, including large ones and don`t have a clue as to where they have come from. My medications are, lipitor(latest one), Effexor, Requip, Omeprazole, Lorazepram, Naproxen, Estradiol, Toprol XL, levothyroxine, all of which I have been taking for at least 3 years, except Lipotor.

Answer:

I would suggest discussing your level of anticoagulation with your primary care doctor. Your blood may be too thin suggesting that you need your level of warfarin altered.

For more information:

Go to the Vascular Surgery health topic, where you can:

Response by:

Amy B Reed, MD Amy B Reed, MD
No longer associated